Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Smooth domain method for crack problems


Authors: Alexander M. Khludnev and Jan Sokołowski
Journal: Quart. Appl. Math. 62 (2004), 401-422
MSC: Primary 35J85; Secondary 35J25, 74B05, 74G99, 74K20
DOI: https://doi.org/10.1090/qam/2086037
MathSciNet review: MR2086037
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Equilibrium problems for elastic bodies in domains with cracks are considered. Inequality type boundary conditions are imposed at the crack describing a mutual nonpenetration between the crack faces. A new formulation for such problems is proposed in smooth geometrical domains for two-dimensional elasticity and Kirchhoff plates.


References [Enhancements On Off] (What's this?)

  • [1] E. Becache, P. Joly, C. Tsogka, Fictitious domains, mixed finite elements and perfectly matched layers for 2D elastic wave, J. of Comp. Acous., v. 9 (2001), pp. 1175-1203. MR 1871063
  • [2] E. Becache, P. Joly, C. Tsogka, A new family of mixed finite elements for the linear elastodynamic problem, SIAM J. of Num. Anal., 39 (2002), no. 6, pp. 2109-2132. MR 1897952
  • [3] F. Brezzi, M. Fortin, Mixed and hybrid finite element methods, Springer, New York, 1991. MR 1115205
  • [4] G. P. Cherepanov, Mechanics of brittle fracture, McGraw-Hill, 1979.
  • [5] M. Dauge, Elliptic boundary value problems on corner domains -- smoothness and asymptotics of solutions, Lecture Notes in Mathematics, v.1341, Springer, Berlin, 1988. MR 961439
  • [6] R. Duduchava, A. M. Saendig, W. L. Wendland, Interface cracks in anisotropic composites, Math. Methods in Appl. Sciences, 22 (1999), pp. 1413-1446. MR 1715761
  • [7] P. Grisvard, Elliptic problems in nonsmooth domains, Boston-London-Melbourne, Pitman, 1985. MR 775683
  • [8] A. M. Khludnev, V. A. Kovtunenko, Analysis of cracks in solids, Southampton-Boston, WIT Press, 2000.
  • [9] A. M. Khludnev, J. Sokołowski, Modelling and control in solid mechanics, Basel-Boston-Berlin, Birkhauser, 1997. MR 1433133
  • [10] A. M. Khludnev, J. Sokołowski, The Griffith formula and the Rice-Cherepanov integral for crack problems with unilateral conditions in nonsmooth domains, Europ. J. of Appl. Math., 10 (1999), pp. 379-394. MR 1713077
  • [11] A. M. Khludnev, J. Sokołowski, Griffith formulae for elasticity systems with unilateral conditions in domains with cracks. Europ. J. Mech., A/Solids, 19 (2000), N1, pp. 105-120. MR 1748780
  • [12] J.-B. Leblond, D. Leguillon, The stress intensity factors near an angular point on the front of an interface crack, Europ. J. Mech., A/Solids, 18 (1999), N5, pp. 837-857. MR 1723225
  • [13] T. Lewiński, J. J. Telega, Plates, Laminates and Shells. Asymptotic Analysis and Homogenization, World Scientific, Singapore, New Jersey, London, Hong Kong, 2000. MR 1758600
  • [14] J.-L. Lions, E. Magenes, Problèmes aux limites non homogènes et applications, 1, Dunot Gauther-Villars, Paris, 1968. MR 0247243
  • [15] V. G. Maz'ya, S. A. Nazarov, Asymptotic behaviour of energy integrals under small perturbations of the boundary near corner and conical points. Proceedings of Moscow Math. Society, Moscow State Univ., (1987), pp. 79-129 (in Russian). MR 912054
  • [16] N. F. Morozov, Mathematical questions of the crack theory, Moscow, Nauka, 1984 (in Russian).
  • [17] S. A. Nazarov, B. A. Plamenevskii, Elliptic problems in domains with piecewise smooth boundaries, Moscow, Nauka, 1991 (in Russian).
  • [18] K. Ohtsuka, Mathematics of brittle fracture. Theoretical studies on fracture mechanics in Japan, Ed. K. Ohtsuka. Hiroshima-Denki Institute of Technology, Hiroshima, 1995, pp. 99-172.
  • [19] V. Z. Parton, E. M. Morozov, Mechanics of elastoplastic fracture, Moscow, Nauka, 1985 (in Russian).
  • [20] J. Sokołowski, J. P. Zolesio, Introduction to shape optimization - Shape sensitivity analysis, Springer, 1992. MR 1173456
  • [21] R. Temam, Mathematical problems in plasticity, Bordas, Paris, 1985.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35J85, 35J25, 74B05, 74G99, 74K20

Retrieve articles in all journals with MSC: 35J85, 35J25, 74B05, 74G99, 74K20


Additional Information

DOI: https://doi.org/10.1090/qam/2086037
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society